MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the outside coating of the wire stripped while advancing through a micro catheter in the body during a lower extremity angiogram.Additional information was received on 17-december-2021: the wire stayed inside the microcatheter.The patient was stable, and the procedure was completed successfully.The procedure was not completed by using the wire, everything was retracted and exchanged.
 
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Review of the manufacturing record and the product-release judgement record of the involved product/lot# combination confirmed that there were not any problems in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.According to the investigation results, no abnormality was found in the manufacturing records.In this case, the actual sample was not returned and the details of the occurrence were unknown, therefore the cause of occurrence could not be clarified.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." please see mdr (b)(4) for the importer report.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Review of the manufacturing record and the product-release judgement record of the involved product/lot# combination confirmed that there were not any problems in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.According to the investigation results, no abnormality was found in the manufacturing records.In this case, the actual sample was not returned and the details of the occurrence were unknown, therefore the cause of occurrence could not be clarified.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." please see mdr (b)(4) for the importer report.(b)(4).
 
Event or Problem Description

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
mary o'neill
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
8002837866
MDR Report Key13180223
Report Number9681834-2021-00252
Device Sequence Number5346519
Product Code DQX
UDI-Device Identifier04987350773654
UDI-Public04987350773654
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue NumberGS3509
Device Lot Number210519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Initial Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRONETIC QUICKCROSS 135CM MICROCATHETER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown